Severe ME Day of Understanding and Remembrance: Aug. 8, 2017
Determined to paper the Internet with articles about ME, Jody Smith brings some additional focus to Severe Myalgic Encephalomyelitis Day of Understanding and Remembrance on Aug. 8, 2017 ...
Discuss the article on the Forums.

Nootropil /Piraset

Discussion in 'General Treatment' started by erin, May 24, 2017.

  1. erin

    erin Senior Member

    Messages:
    752
    Likes:
    2,117
    Yesterday morning I ended up in A&E. I had a vertigo attack that was not possible to manage at home. I resisted from 6 a.m. to 9.30 for 3 hours, it was getting worse. I had to go the hospital.

    It is a small local hospital with very basic emergency facilities. The Dr. examined me and put me on a drip, checked whether I was diabetic, I am not. So it must be glicose of some sort. I was put in a room with this intravenous drip. Then they came and injected 2 different medicine into the drip bag. I asked what they were; one was mixed vitamin B, the other was Nootropil.

    As soon as the injection went into my veins I started to get very shaky, my both arm and mostly my hands. Occasionally legs started to get twitchy. My husband was worried called the nurse. She stopped the drip and called the dr. She was very condescending, asked whether I was nervous or upset about something. I answered that I was upset about being sick and being in this hospital!

    She gave me a look that she was genuinely surprised to my answer, which I found strange. I was obviously reacting to the medicine. But this never crossed her mind somehow. Then she decided to put me on oxygen. This helped a bit. After quarter of the liquid in the bag in me I was a bit better and I felt vertigo was going away. I was let to go home after this, told to see neurologist the next day. He only comes once a week on Wednesdays.

    I went to see him today. He suggested a brain MRI and some other thing that I'm not sure, I think it is to see whether the arteries in the neck are not clogged. I was so disappointed that I had to get these. I had a brain and neck MRI I hate the procedure. I'm very clostrophobic, no way I will get this again. I hate the idea to go one these big hospitals that no medical staff actually gives a damn about you.

    He saw my face and suggested that I use this Nootropil for a month together with a blood thinner coraspine I think it is aspirin actually. And then go back to him discuss the situation.

    I collected my prescription, back home read the prospectus it does make you jittery and gives convulsions etc. I don't think I'll be using it. Has anybody used this medicine ever? I don't know what to do? I'm so poorly recently, just recovered from pneumonia, this followed by terrible intestine problems. I just got a bit better now the old vertigo is back. I just want to scream or top myself up. It is never ending and no Dr understands anything, what do they know?
     
    Sancar and MEMum like this.
  2. Hip

    Hip Senior Member

    Messages:
    9,473
    Likes:
    14,997
    I had not heard of piracetam (Nootropil) being used to treat atherosclerosis, but it looks like piracetam can be employed for this purpose:
    Piracetam is normally used as a cognitive enhancer (aka: "smart drug" or nootropic), and I have found piracetam pretty effective in reducing brain fog, at doses of 800 mg to 1200 mg daily.

    Piracetam is usually very benign and safe: it makes aspirin look positively dangerous by comparison. In many countries piracetam can be bought as a supplement.
     
    Last edited: May 24, 2017
    Sancar, MEMum and erin like this.
  3. erin

    erin Senior Member

    Messages:
    752
    Likes:
    2,117
    Thank you so much for this reply. Why was I shaking I don't know. Maybe it was the vitamin B?
    One more thing, he was going to prescribe Betaserc at first. But my last episode of vertigo this did not work.
    Have you ever used Betaserc? Anyone use Betaserc?
     
    Sancar and MEMum like this.
  4. Hip

    Hip Senior Member

    Messages:
    9,473
    Likes:
    14,997
    I don't know about betahistine (Betaserc), but it looks like it is a treatment for balance disorders, or to alleviate vertigo symptoms associated with Ménière's disease.

    Has anyone looked at the possibility you might have Ménière's?
    Ménière's disease has been linked to viral infections of the inner ear. Some treatments here.
     
    Sancar, MEMum and erin like this.
  5. erin

    erin Senior Member

    Messages:
    752
    Likes:
    2,117
    I don't have hearing problems. I have not been checked for Meniere's. Though, most in my family do suffer from loss of hearing. Maybe it's the beginning that I don't notice hearing loss etc drastically yet.
    Thanks again for the answer.
     
  6. pamojja

    pamojja Senior Member

    Messages:
    597
    Likes:
    632
    Austria
    Used piracetam orally. It's rather benign. Wouldn't want it IV though.
     
    MEMum and erin like this.
  7. Snowdrop

    Snowdrop Rebel without a biscuit

    Messages:
    2,896
    Likes:
    10,091
    MEMum and erin like this.
  8. erin

    erin Senior Member

    Messages:
    752
    Likes:
    2,117
    I've been taking piracetam800 mg tablets twice a day for 3 days now, I can say I feel more energetic than ever so far. I was prescribed 3 times a day but I take twice.

    I am quite positive now that the vertigo was triggered by the probiotic use.
     
    Last edited: May 27, 2017
    MEMum likes this.
  9. knackers323

    knackers323 Senior Member

    Messages:
    1,295
    Likes:
    366
    Better then you felt from cortisone injections?

    I had an injection last week and felt much better for a few days. Does this point to autoimmune/inflammation issue?
    Or could the cortisone help for a lot of different causes?
     
    MEMum and erin like this.
  10. erin

    erin Senior Member

    Messages:
    752
    Likes:
    2,117
    Yes I felt better than cortisone injection, it felt like I was like before I had ME. I had my natural spark, zest for life just really good. With cortisone I stopped suffering but I still felt flat.

    Unfortunately I feel terrible today, I mean really bad. I had a severe crush. I have a major brain fog and over active bowel movements. I got up fine, had breakfast and took nootropil and I immediately started not feeling as good. However not too bad either. Then I had to attend a situation, not too stressful but slightly exhausting. After dealt with this I was OK but not as good as yesterday at all. Then I was hungry and needed a quick snack, had some gluten free cornflakes with milk. Then I was immediately sick. I mean very sick.

    I had the same snack last night before going to bed. I was fine.

    I don't understand, I'm fed up. I had to cancel something very important tonight. Totally demoralized, my life can never be ever normal. I feel so depressed. I'm in bits at the moment. Don't know anything anymore.

    Don't know what's causing all this recent vertigo, major brain fog and now GI symptoms. Don't know I should continue take the nootropil.

    Any ideas?

    Sorry about the rant I guess I answered your question and a bit extra moan. So sorry. I am now embarrased to be me, I'm such a let down...
     
    Sancar likes this.
  11. MEMum

    MEMum Senior Member

    Messages:
    413
    Likes:
    2,130
    @ erin I'm sorry you are feeling so rough. Missing out on things is very hard.
    Please don't feel sorry about a rant or a moan on here. PR is full of people who understand something of your situation.
    Several of us have ranted and moaned on here at times and it's a good place to vent some of the frustrations of this life changing disease.
     
    erin likes this.

See more popular forum discussions.

Share This Page